Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 20, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Sep 22, 2008, 3:30 AM CDT for 9 counties in Nebraska. It took effect at Sep 22, 2008, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2008, 3:30 AM CDT (08:30 UTC)
- In effect from
- Sep 22, 2008, 1:00 PM CDT
- Expired
- Sep 22, 2008, 8:54 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 220830 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT MON SEP 22 2008 NEZ007-009-010-027>029-038-059-071-222100- /O.NEW.KLBF.WI.Y.0020.080922T1800Z-080923T0300Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-LINCOLN-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT...BROKEN BOW...NORTH PLATTE...CURTIS...EUSTIS 330 AM CDT MON SEP 22 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. AN AREA OF DEEP LOW PRESSURE WILL FORM ACROSS THE WESTERN HIGH PLAINS. AS A RESULT...STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON. THE WINDS WILL STAY STRONG INTO THE EVENING HOURS. SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS AFTERNOON AND CONTINUE STRONG THROUGH THE EARLY EVENING. WIND GUSTS TO 45 MPH ARE LIKELY IN OPEN AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CDC
2 follow-up statements
000 WWUS73 KLBF 222103 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 403 PM CDT MON SEP 22 2008 NEZ059-071-222215- /O.CAN.KLBF.WI.Y.0020.000000T0000Z-080923T0300Z/ LINCOLN-FRONTIER- INCLUDING THE CITIES OF...NORTH PLATTE...CURTIS...EUSTIS 403 PM CDT MON SEP 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS FOR THE REMAINDER OF THE EVENING ARE EXPECTED TO BE BELOW ADVISORY CRITERIA ACROSS SOUTHWESTERN NEBRASKA...FROM THE SOUTH AT 20 TO 30 MPH. THUS THE WIND ADVISORY IS CANCELLED FOR LINCOLN AND FRONTIER COUNTIES. $$ NEZ007-009-010-027>029-038-230300- /O.CON.KLBF.WI.Y.0020.000000T0000Z-080923T0300Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 403 PM CDT MON SEP 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. AN AREA OF DEEP LOW PRESSURE HAS FORMED ACROSS THE WESTERN HIGH PLAINS. AS A RESULT...STRONG SOUTH WINDS ARE EXPECTED THIS EVENING. SOUTH WINDS AROUND 30 TO 35 MPH ARE EXPECTED THIS EVENING. WIND GUSTS TO 45 MPH ARE LIKELY IN OPEN AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MASEK
000 WWUS73 KLBF 230154 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT MON SEP 22 2008 ...WIND ADVISORY CANCELLED... NEZ007-009-010-027>029-038-230300- /O.CAN.KLBF.WI.Y.0020.000000T0000Z-080923T0300Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 854 PM CDT MON SEP 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS AT 20 TO 30 MPH WILL CONTINUE THIS EVENING AS THE COLD FRONT ADVANCES EAST ACROSS WESTERN NEBRASKA. THESE WINDS ARE BELOW ADVISORY THRESHOLD WITH WINDS TO FURTHER DROP OFF WITH THE WIND ADVISORY CANCELLED. $$ TLK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:23 PM CDT, 12 hours 7 minutes earlier.
Area forecast discussion, Sep 21, 3:23 PM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SUN SEP 21 2008 .SYNOPSIS... MOST OF SHOWERS FROM THIS MORNING THOUGH MID AFTN HAVE LIFTED INTO SCTRL SD. CLEARING AND DESTABILIZATION IN SERN WY AND WRN PNHDLE HAVE CONTRIBUTED TO ISOLATED TSRA. && .DISCUSSION... FORECAST CHALLENGE REMAINS POPS AND COVERAGE TONIGHT AND SEVERE THREAT. MODELS ARE IN POOR AGREEMENT WITH RESULTING QPFS. GIVEN CURRENT DEVELOPMENT TO OUR WEST...EXPECT ISOLATED TO WIDELY SCATTERED COVERAGE. A FEW SEVERE POSSIBLE DUE TO FAVORABLE 40-50KTS DEEP LAYER SHEAR AND SB CAPES UP TO 1000J/KG ACROSS OUR WEST. AREAS WEST OF VTN THROUGH OGA STILL MOST FAVORABLE FOR A FEW SEVER THROUGH EARLY EVENING. OVERNIGHT BOUNDARY LAYER MOISTURE FURTHER DEEPENS WITH STRATUS TO BECOME EXTENSIVE EAST OF LBF THROUGH VTN. THE SURFACE TROUGH WILL POSITION ITSELF ACROSS CNTRL PNHDL BY AFTN WHERE DEEPER MOISTURE AND INCREASING SHEAR WILL LEAD TO A BETTER DAY FOR STORM DEVELOPMENT. BETTER SURFACE HEATING WITH HIGHS IN THE MID 80S WILL LEAD TO GREATER DESTABILIZATION BY LATE AFTERNOON FOR THUNDERSTORMS TO FORM ALONG THE TROUGH AND MOVE EAST AS A STRONGER DISTURBANCE LIFTS NORTHEAST THROUGH THE EVENING. AREAS NORTH OF HIGHWAY 2 WILL HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT AND COVERAGE. TUESDAY THE SYSTEM WILL KICK EAST WITH A MORE ZONAL PATTERN FOR DRY CONDITIONS AND A COOL OFF INTO THE UPPER 70S. THIS MAY NOT LAST LONG HOWEVER AS NAM AND GFS POSITION A WARM FRONT ACROSS THE NEBR/KS STATE LINE LATE TUESDAY NIGHT WHICH LIFTS NORTH WEDNESDAY. HAVE INSERTED SLIGHT CHC POPS SOUTH OF I80 LATE TUESDAY NIGHT THEN FURTHER NORTHWARD ACROSS SERN HALF OF FA WEDNESDAY AND WEDNESDAY EVENING. THURSDAY THROUGH SUNDAY...DRY FCST AS WEAK UPPER RIDGE INFLUENCE AND AN UPPER TROUGH APPROACHING BY SUNDAY. 80S TO PREVAIL THU AND FRI COOLING DOWN INTO THE UPPER 70S BY SAT AND SUN. && .AVIATION... GUSTY SOUTH WINDS CONTINUE AHEAD OF SHORT WAVE TROUGH...WHICH WILL PUSH ACROSS THE REGION LATE TOMORROW. CURRENT FORECAST IS VFR INTO TOMORROW...HOWEVER LOW CONFIDENCE BOTH TAF SITES WILL REMAIN VFR THROUGH THE PERIOD. UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS EVENING/OVERNIGHT AND HAS THE POTENTIAL TO PRODUCE MVFR CIGS/VSBY SHRA/TSRA. TIMING OF SCT STORMS MAKE IT DIFFICULT TO PINPOINT A TIME OF OCCURRENCE. FEEL IT IS BETTER TO AMEND WHEN/IF STORMS WILL ARRIVE AT THE TERMINAL SITES. WOULD GIVE KVTN A HIGHER CHANCE OF DROPPING INTO THE MVFR CATEGORY THAN KLBF...AS STORMS WILL BE MOVING NORTHEAST...AFTER INITIATING OVER N CO AND WY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MM
Hazardous weather outlook, Sep 21, 9:08 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM CDT SUN SEP 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-221000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 908 PM CDT SUN SEP 21 2008 /808 PM MDT SUN SEP 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. THUNDERSTORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ALTHOUGH LOCALIZED AREAS OF HEAVY RAIN AND PEA SIZE HAIL IS POSSIBLE AS STORMS MOVE ACROSS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN AS A STALLED OUT COLD FRONT ACROSS NORTH CENTRAL NEBRASKA ACTS AS A FOCUS FOR SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE DURING THE LATE AFTERNOON. THE AREA OF GREATEST CONCERN IS ALONG AND NORTH OF INTERSTATE 80 AND MOISTURE WILL BE SUFFICIENT FOR INTENSE RAINFALL RATES WITH STRONGEST STORMS IN ADDITION TO THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 39 min |
| Sep 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 47 min |
| Sep 21, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 39 min |
| Sep 21, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 37 min |
| Sep 22, 12:26 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 34 min |
| Sep 22, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.